Alert archive / Michigan / Areal Flood Warnings in 2011
Areal Flood Warning 1, NWS Gaylord, MI
NWS Gaylord, MI issued this areal flood warning at Apr 28, 2011, 9:28 AM EDT for Alcona County, Michigan. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 9:28 AM EDT (13:28 UTC)
- Expired
- Apr 28, 2011, 3:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Flood severity
- None
County Alcona County, MI
The radar
The NCL Michigan radar (KAPX), 111 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 1.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this areal flood warning went out at Apr 28, 7:31 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 28, 7:31 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 731 AM EDT THU APR 28 2011 .SYNOPSIS.../ISSUED AT 423 AM/ LOW PRESSURE...NEAR METRO DETROIT EARLY THIS MORNING...WILL BRING ONE LAST ROUND OF RAIN TODAY AS IT CONTINUES TO MOVE NORTHEAST. THE RAIN TODAY WILL NOT BE AS HEAVY AS THE LAST COUPLE OF DAYS. BY FRIDAY AFTERNOON...HIGH PRESSURE WILL BE NOSING INTO MICHIGAN FROM THE SOUTH. THIS WILL BRING A WELCOME BREAK IN THE ACTIVE WEATHER PATTERN. RAIN CHANCES WILL RETURN SATURDAY NIGHT AND SUNDAY...AS A COLD FRONT APPROACHES FROM THE WEST. JZ && .SHORT TERM.../ISSUED AT 423 AM/...TODAY ON THE LATEST SURFACE WEATHER MAP...DEPARTING 993 MB LOW PRESSURE WAS OVER SOUTHEAST ONTARIO WITH 989 MB LOW PRESSURE CENTERED NEAR DETROIT. APX AND SURROUNDING RADARS SHOWED ANOTHER BLOB OF RAIN EXTENDING FROM NORTH CENTRAL LOWER MICHIGAN INTO NORTHERN SECTIONS OF INDIANA AND OHIO. THE MAIN SHORT TERM FORECAST CONCERN CONTINUES TO REVOLVE AROUND THE AMOUNT OF ADDITIONAL RAINFALL ALONG WITH ONGOING AND FUTURE FLOODING CONCERNS. YET ANOTHER SURGE OF RAINFALL WILL SLIDE NORTH-NORTHEASTWARD INTO MUCH OF NORTHERN LOWER OVER THE NEXT SEVERAL HOURS. THIS BATCH LOOKS TO DELIVER ANOTHER QUARTER TO AS MUCH AS THREE-QUARTERS OF AN INCH OF RAINFALL TO THE REGION (HIGHEST NORTHEAST LOWER) WHICH WILL OBVIOUSLY EXACERBATE ONGOING RIVER FLOODING (SEE HYDRO SECTION BELOW). LOCATIONS LOOKING TO GET THE HIGHEST RAINFALL TOTALS THIS MORNING (ALCONA TO GLADWIN) THANKFULLY HAVE NOT SEEN THE MOST RAINFALL ACROSS THE FORECAST AREA OVER THE LAST COUPLE OF DAYS. THIS RAIN IS EXPECTED TO MOVE OUT OF THE REGION BY MID TO LATE MORNING. ATTENTION WILL THEN TURN TO THE INFLUENCE OF COLD ADVECTION...AS AN UNSEASONABLY COLD UPPER LEVEL TROUGH AXIS SWINGS THROUGH THE REGION BY THIS EVENING WHILE DEEP MOISTURE LINGERS. THERE MAY BE A SHORT LIVED BREAK (OR AT LEAST A LULL) IN THE RAIN LATER THIS MORNING INTO EARLY THIS AFTERNOON UNTIL LOW LEVEL LAPSE RATES STEEPEN BY MID AFTERNOON AS THE TROUGH ARRIVES...RESULTING IN NUMEROUS RAIN SHOWERS. THE COLD ADVECTION (800 MB TEMPS DOWN TO -3C BY LATE AFTERNOON)...AND CONVECTIVE NATURE OF THE PRECIPITATION...WILL LEAD TO NEARLY STEADY TEMPERATURES. FORECAST SOUNDINGS CONTINUE TO SUGGEST THAT THE INTERIOR HIGHER TERRAIN OF NRN LOWER...AND TO A LESSER DEGREE EASTERN UPPER...WILL BE ABLE TO SEE SOME SNOW MIX IN WITH THE RAIN. HIGHS TODAY RANGING FROM THE LOWER 40S NORTH TO THE UPPER 40S SOUTHEAST. SULLIVAN && .LONG TERM.../ISSUED AT 423 AM/...TONIGHT AND BEYOND SOUNDINGS GET EVEN COLDER TONIGHT...AND AS TROUGH SWEEPS ON THROUGH DURING THE LATE EVENING AND EARLY OVERNIGHT HOURS. THEREFORE...THE SHOWERS COULD ACTUALLY BE ALL SNOW IN THE HIGHER TERRAIN...WHILE OTHER LOCALES MAYBE SEE A FEW WET FLAKES. THE TROUGH AND DEEPER MOISTURE ARE BOTH THROUGH THE REGION LATE OVERNIGHT...SO HAVE ENDED POPS AFTER 09Z FRI. LOWS IN THE LOWER AND MIDDLE 30S WITH A CHILLY NORTHWEST BREEZE. FRIDAY THROUGH SATURDAY...ANY EARLY MORNING CLOUDS FRIDAY SHOULD QUICKLY DEPART AS RIDING ALOFT AND AT THE SURFACE BUILDS IN FROM THE WEST. LATEST MODEL GUIDANCE NOW LINGERS RIDGING THROUGH MUCH OF THE DAY ON SATURDAY SO HAVE REMOVED POPS. JUST AN INCREASE IN MID AND UPPER LEVEL CLOUDINESS SATURDAY AFTERNOON IN ADVANCE OF THE NEXT SYSTEM APPROACHING FROM THE WEST. HIGHS FRIDAY IN THE MILDER MIDDLE 50S TO AROUND 60. LOWS FRIDAY NIGHT IN THE CHILLY MIDDLE TO UPPER 30S. HIGHS SATURDAY EXPECTED TO RANGE FROM THE PLEASANT UPPER 50S NORTH TO THE MIDDLE 60S SOUTH (BELIEVE IT OR NOT). SULLIVAN REST OF THE FORECAST...STILL SOME DISAGREEMENT AS TO HOW PROGRESSIVE THE NEXT UPPER TROF WILL BE. GFS/GEM IN SOLID AGREEMENT IN KEEPING A PROGRESSIVE UPPER TROF THAT KICKS OUT ON MONDAY...THOUGH WITH A TRAILING SHORTWAVE MOVING THRU MONDAY NIGHT. THE 12Z ECMWF IS MORE AMPLIFIED AND SLOWER...KEEPING A SHARP UPPER TROF IN THE NEIGHBORHOOD THRU TUESDAY. HPC LEANS TOWARD THE SLOW CAMP...THOUGH PERHAPS NOT QUITE AS SLOW AS THE 12Z ECMWF. THIS IS NOT IN AGREEMENT WITH EARLIER LOCAL THINKING...WHICH FAVORED A MORE PROGRESSIVE SOLUTION. WITH THIS CONFLICT IN MIND...WILL ONLY MAKE LIMITED CHANGES TO THE EXTENDED. WILL EXPAND LIKELY POPS INTO NE LOWER MI SAT NIGHT...AS A COLD FRONT WORKS INTO AND CROSSES MOST OF NORTHERN LOWER. DEPENDING ON THE EXACT TIMING...HIGHER (LIKELY) POPS MAY LINGER INTO SUNDAY MORNING...ESPECIALLY IN THE EAST. THAT/S A BIT TOO MUCH DETAIL TO WORRY ABOUT JUST YET. WILL NOT TOUCH THE DRYING TREND FOR SUNDAY NIGHT ONWARD...BUT THERE ARE CERTAINLY QUESTION MARKS HERE PER THE ABOVE. TEMPS WILL BE UNSEASONABLY CHILLY BY MONDAY...AND LOWERED MAX TEMPS A COUPLE OF DEGREES SUNDAY/MONDAY (NOTING THAT FROPA TIMING MAKES THE MAX TEMP FORECAST FOR SUNDAY RATHER TRICKY). TEMPS WILL RECOVER MORE STRONGLY THAN ADVERTISED ON TUESDAY IF THE MORE PROGRESSIVE SOLUTIONS PAN OUT. JZ && .MARINE.../ISSUED AT 423 AM/ YET ANOTHER AREA OF LOW PRESSURE LIFTING THROUGH FAR SRN LAKE HURON THIS MORNING. WINDS WILL BE RATHER LIGHT EARLY THIS MORNING...BEFORE TURNING MORE NORTHWESTERLY LATER TODAY WHILE INCREASING AS A COLD FRONT PASSES THROUGH. PERIODS OF RAIN WILL BE COMMON THROUGH THIS EVENING...WITH DRIER AIR AND SLACKENING WINDS ARRIVING FRIDAY AND SATURDAY. SMALL CRAFT ADVISORIES ARE POSSIBLE IN A FEW NEARSHORE ZONES...SPECIFICALLY PRESQUE ISLE LIGHT LATE TODAY INTO FRIDAY. THE MARGINAL NATURE OF THESE WINDS WILL CONTINUE TO PREVENT ANY SMALL CRAFT ADVISORY ISSUANCE AT THIS POINT. AJS && .AVIATION.../ISSUED AT 722 AM/...VALID FOR 12Z TAFS ANOTHER TOUGH AVIATION FORECAST WITH IFR/LIFR CIGS SLOWLY LIFTING...MOST LIKELY TO MVFR LATER THIS MORNING...SO ANTICIPATE AMENDMENTS. RAINFALL WILL PERSIST AT APN THIS MORNING...END AT TVC AND DOES NOT APPEAR THAT IT WILL REACH PLN AS LOW PRESSURE MOVES BY TO THE EAST. COLDER LOW LEVEL AIR WILL STEADILY ADVECT INTO THE REGION THIS AFTERNOON AND EVENING LEADING TO SHOWERY CONDITIONS MOST LIKELY DOMINATED BY MVFR CONDITIONS. THERE IS EVEN POTENTIAL FOR SNOW TO MIX IN WITH RAIN SHOWERS BY MID TO LATE AFTERNOON...WITH ANY LINGERING PRECIP LIKELY CHANGING OVER TO ALL SNOW THIS EVENING BEFORE ENDING. HIGH PRESSURE SHOULD LEAD TO CLEARING SKIES TOWARD MORNING. AJS && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Apr 28, 4:53 AM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 453 AM EDT THU APR 28 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 291200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 453 AM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT RECENT AND ADDITIONAL RAINFALL WILL LEAD TO LOCALIZED RIVER AND LOWLAND FLOODING ACROSS PORTIONS OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN. IN ADDITION...THE RIFLE RIVER NEAR STERLING AND THE MANISTEE RIVER NEAR SHERMAN WILL REMAIN IN OR RISE ABOVE FLOOD STAGE. PLEASE SEE ONGOING FLOOD WARNINGS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RECENT RAINFALL WILL LEAD TO LOCALIZED RIVER AND LOWLAND FLOODING THROUGH SATURDAY...ACROSS PORTIONS OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN. THE RIFLE RIVER NEAR STERLING AND THE MANISTEE RIVER NEAR SHERMAN WILL EXPERIENCE MODERATE FLOODING THROUGH THE END OF THE WEEK. SEE THE LATEST FLOOD WARNINGS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE RELAY RAINFALL REPORTS...AS WELL ANY HIGH WATER OR FLOODING PROBLEMS TO THE NATIONAL WEATHER SERVICE. AJS
In the hours before
Local storm report, Apr 28, 6:59 AM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
659 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 6 NE FREDERIC 44.85N 84.65W
04/28/2011 M1.46 INCH CRAWFORD MI NWS EMPLOYEE
24 HOUR TOTAL THROUGH 6 AM.
&&
JARNOTTLocal storm report, Apr 28, 9:23 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
923 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM HEAVY RAIN 3 SE OMER 44.02N 83.81W
04/28/2011 M1.05 INCH ARENAC MI TRAINED SPOTTER
12 HR TOTAL
&&
FFLocal storm report, Apr 28, 9:26 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
926 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HEAVY RAIN LUPTON 44.43N 84.02W
04/28/2011 M1.23 INCH OGEMAW MI TRAINED SPOTTER
24 HR TOTAL
&&
FFLocal storm report, Apr 28, 9:27 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
927 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM HEAVY RAIN HESSEL 46.01N 84.42W
04/28/2011 M1.40 INCH MACKINAC MI TRAINED SPOTTER
24 HR TOTAL
&&
FFThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 10:28 AM EDT | Areal Flood Warning | APX | Alpena | 24 hr |
| Apr 28, 3:53 PM EDT | Small Craft Advisory | APX | 10 hr |
Nearby
Areal Flood Warnings in Michigan, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.